- 110 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
In a case series, 4 men aged between 47−90 years, were described, who developed mental status changes and visual hallucinations during treatment with ertapenem. Out of these 4 patients, in the 72-year-old man, vancomycin also contributed to the development of myoclonus, uraemia and hallucinations [not all outcomes stated, times to reaction onsets not stated].
Case 1: A 47-year-old man, who had a history of quadriplegia, neurogenic bowel and bladder, neurofibromatoses, respiratory failure with subsequent tracheostomy, recurrent urinary tract infections and use of night-time ventilator, was hospitalised for care of bilateral ischial wounds with future plans for flap surgery. While hospitalised, he developed a suspected urinary tract infection, and started therapy with ceftazidime...
- Patel UC, et al. Ertapenem-associated neurotoxicity in the spinal cord injury (SCI) population: A case series. Journal of Spinal Cord Medicine 41: 735-740, No. 6, 2 Nov 2018. Available from: URL: http://doi.org/10.1080/10790268.2017.1368960 - USA